Itching after hymenoplasty

Hello dr, Please advice i had hymenoplasty 5 days ago. And after there was itching in vagina, i contacted my dr but he didnt reply on time and i took diflucan ( flucanozole) i thought maybe there is infection or fungus thats y its itching. Dr repying after i had medicine orally he says no need medicine itching is due to healing. My question is did i do wrong by taking diflucan? Does it side effects stitches tear?

Doctor Answers 3

Itching After Hymenoplasty

Thank you for your question.   I would recommend contacting the surgeon who performed the original surgery to evaluate your current condition.  Best of luck.     Jeffrey S. Palmer, MD, FACS, FAAP (Cosmetic Urologist -- Cleveland, Ohio)

Cleveland Urologist
5.0 out of 5 stars 2 reviews

Diflucan doesn't break hymenoplasty scars

Unless you attempted to insert the diflucan tablet into your vagina, taking a pill by mouth will not affect your stitches.


Thanks for the question. Itching could be a part of normal healing process. Another common reason is infection, with Yeast being the most common. I think taking Diflucan was a very reasonable thing to do, especially since this medication does not usually have bad side effects. If you still have symptoms, I would suggest you see you surgeon. Hope this helps

Armen Kirakosyan, MD, FACOG, FACS
East Aurora Urogynecologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.